Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 2, 2019, 4:04 PM EST for Putnam County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2019, 4:04 PM EST (21:04 UTC)
- Expired
- Mar 2, 2019, 4:30 PM EST
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 105 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
373
WFUS52 KJAX 022104
TORJAX
FLC107-022130-
/O.NEW.KJAX.TO.W.0003.190302T2104Z-190302T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
404 PM EST SAT MAR 2 2019
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Central Putnam County in northeastern Florida...
* Until 430 PM EST.
* At 404 PM EST, a severe thunderstorm capable of producing a tornado
was located near Hollister, or 8 miles southwest of Palatka, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Satsuma around 420 PM EST.
Pomona Park around 430 PM EST.
Other locations impacted by this tornadic thunderstorm include
Welaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2953 8181 2960 8179 2960 8156 2944 8159
TIME...MOT...LOC 2104Z 285DEG 21KT 2956 8176
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SHASHY2 follow-up statements
174
WWUS52 KJAX 022115
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
415 PM EST SAT MAR 2 2019
FLC107-022130-
/O.CON.KJAX.TO.W.0003.000000T0000Z-190302T2130Z/
Putnam FL-
415 PM EST SAT MAR 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EST FOR CENTRAL
PUTNAM COUNTY...
At 414 PM EST, a severe thunderstorm capable of producing a tornado
was located over Satsuma, or near Pomona Park, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Pomona Park around 430 PM EST.
Other locations impacted by this tornadic thunderstorm include
Welaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2952 8178 2958 8172 2957 8157 2944 8159
2947 8166
TIME...MOT...LOC 2114Z 285DEG 20KT 2954 8169
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
SHASHY647
WWUS52 KJAX 022132
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
432 PM EST SAT MAR 2 2019
FLC107-022140-
/O.EXP.KJAX.TO.W.0003.000000T0000Z-190302T2130Z/
Putnam FL-
432 PM EST SAT MAR 2 2019
...THE TORNADO WARNING FOR CENTRAL PUTNAM COUNTY HAS EXPIRED...
The storm which prompted the warning has exited the warned area.
Therefore, the prior warning has been allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
parts of Putnam and Flagler counties.
LAT...LON 2952 8178 2958 8172 2957 8157 2944 8159
2947 8166
TIME...MOT...LOC 2130Z 285DEG 21KT 2952 8159
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 2, 9:12 AM EST, 6 hours 52 minutes earlier.
Area forecast discussion, Mar 2, 9:12 AM EST, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 912 AM EST Sat Mar 2 2019 .UPDATE...Showers and scattered thunderstorms south of a cold front are moving east across se Ga and the Suwannee Valley of n Fl this morning. Another upper impulse in the fast westerly flow aloft will produce the potential for isoalated strong to marginally severe storms again today. Elevated morning instability will become surface based as low levels warm. Amount of warming and instability may be kept down as cloud cover and showers increase this morning from the west. 12z Jax sounding shows cooler mid level temps and higher CAPE values(MUCAPE~1200 J/kg) than yesterday. Vertical speed shear is strong with 0-6 km shear at 46 kts. Expect convection to strengthen by early afternoon with potential for isolated hail and strong winds as the storms develop south across ne Fl. && .AVIATION...Showers and scattered thunderstorms will increase in coverage with activity reaching SSI by 15z...the Jacksonville terminals 17Z-20Z and SGJ and GNV 18z-21Z. Expect IFR conditions in heavy showers with strong gusty winds til early evening. && .MARINE...Light winds and seas today and tonight as frontal boundary remains just north of the area with high pressure to the south. Periods of showers and thunderstorms through early evening will produce isolated areas of strong gusty winds with heavy downpours as the storms move from west to east. Rip Currents: Low risk this weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 60 76 54 / 50 40 50 80 SSI 68 60 73 58 / 60 10 30 60 JAX 77 62 79 62 / 60 20 30 30 SGJ 76 61 78 64 / 70 20 20 20 GNV 80 62 81 64 / 70 10 10 40 OCF 81 62 82 64 / 20 10 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Zibura/Kennedy/
In the hours before
Special weather statement, Mar 2, 10:25 AM EST, 5 hours 39 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1025 AM EST SAT MAR 2 2019 FLZ024-124-GAZ154-164>166-021615- Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-Coastal Glynn GA- Charlton GA-Coastal Camden GA- 1025 AM EST SAT MAR 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...CAMDEN...SOUTHEASTERN GLYNN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 1115 AM EST... * At 1024 AM EST, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Race Pond to near St. George. Movement was east at 45 mph. * Winds in excess of 40 mph possible with these storms along with heavy downpours. * Locations impacted include... St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina Beach, Hilliard, Folkston, Woodbine, Callahan and Kings Bay Base. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. && LAT...LON 3067 8143 3046 8197 3092 8217 3120 8137 TIME...MOT...LOC 1524Z 257DEG 42KT 3092 8210 3051 8194 ZIBURA
Special weather statement, Mar 2, 1:26 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
126 PM EST SAT MAR 2 2019
FLZ022-030-031-035-036-021915-
Columbia FL-Union FL-Alachua FL-Bradford FL-Gilchrist FL-
126 PM EST SAT MAR 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GILCHRIST...NORTHERN
ALACHUA...WEST CENTRAL BRADFORD...SOUTH CENTRAL UNION AND SOUTH
CENTRAL COLUMBIA COUNTIES UNTIL 215 PM EST...
* At 125 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over High Springs, or 13 miles
southwest of Worthington Spring, moving east southeast at 25 mph.
* Winds in excess of 40 mph possible with this storm along with
heavy downpours.
* Locations impacted include...
Gainesville, Worthington Spring, Alachua, High Springs, Worthington
Springs, Sampson, Gainesville Airport, Newberry, Waldo and La
Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2969 8285 2996 8250 2995 8222 2978 8211
2965 8232 2964 8263
TIME...MOT...LOC 1825Z 304DEG 17KT 2981 8260
ZIBURASpecial weather statement, Mar 2, 2:16 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EST SAT MAR 2 2019
FLZ031-036-022015-
Alachua FL-Bradford FL-
216 PM EST SAT MAR 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA AND SOUTHERN
BRADFORD COUNTIES UNTIL 315 PM EST...
* At 215 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Alachua, or 7 miles north of
Gainesville, moving east at 15 mph.
* Small hail and winds in excess of 40 mph possible with this storm.
* Locations impacted include...
Gainesville, Alachua, Hawthorne, University Of Florida, Rochelle,
Orange Heights, Gainesville Airport, Newnans Lake, Waldo and
Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2968 8255 2992 8236 2985 8205 2967 8206
2954 8213
TIME...MOT...LOC 1915Z 270DEG 14KT 2979 8236
ZIBURALocal storm report, Mar 2, 3:44 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
344 PM EST SAT MAR 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 4 W INTERLACHEN 29.62N 81.97W
03/02/2019 M0.75 INCH Putnam FL TRAINED SPOTTER
&&
NMCGINNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:29 AM EST | Special Marine Warning | JAX | 61 min | |
| Mar 2, 10:11 AM EST | Special Marine Warning | JAX | 94 min | |
| Mar 2, 10:25 AM EST | Special Weather Statement | JAX | Nassau | 50 min |
| Mar 2, 1:26 PM EST | Special Weather Statement | JAX | Alachua, Gilchrist | 49 min |
| Mar 2, 2:16 PM EST | Special Weather Statement | JAX | Alachua | 59 min |
| Mar 2, 2:34 PM EST | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Mar 2, 3:05 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam | 40 min |
| Mar 2, 3:10 PM EST | Areal Flood Advisory | JAX | Alachua | 3 hr |
| Mar 2, 3:11 PM EST | Areal Flood Advisory | JAX | Gilchrist | 2 hr |
| Mar 2, 3:46 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 44 min |
| Mar 2, 4:30 PM EST | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 45 min |
| Mar 2, 4:40 PM EST | Special Weather Statement | JAX | Putnam | 50 min |
| Mar 2, 5:15 PM EST | Special Weather Statement | JAX | Flagler | 45 min |
| Mar 2, 5:18 PM EST | Special Weather Statement | JAX | Flagler | 42 min |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.